Annali di Matematica Pura ed Applicata

, Volume 149, Issue 1, pp 329–346 | Cite as

Symmetrization in a nonlinear degenerate parabolic problem

  • Maria Transirico


Bounds for the solution of a nonlinear degenerate parabolic problem are given by means of the solution of a «symmetrized» problem.


Parabolic Problem Degenerate Parabolic Problem Nonlinear Degenerate Parabolic Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Alvino -G. Trombetti,Su una classe di equazioni ellittiche non lineari degeneri, Ricerche di Mat., vol. 29 (1980), pp. 193–212.Google Scholar
  2. [2]
    D. Aronson -M. G. Crandall -L. A. Peletier,Stabilization of solutions of a degenerate nonlinear diffusion problem, Nonlinear Analysis, T.M.A., vol. 6, No.10 (1982), pp. 1001–1022.Google Scholar
  3. [3]
    C.Bandle,Isoperimetric inequalities and applications, Pitman, 1980.Google Scholar
  4. [4]
    C. Bandle,On symmetrizations in parabolic equations, J. d'Anal. Mathém., vol. 30 (1976), pp. 98–112.Google Scholar
  5. [5]
    C. Bandle,Isoperimetric inequalities for a class of nonlinear parabolic equations, Z. Angew. Math. Phys., vol. 27 (1976), pp. 377–384.Google Scholar
  6. [6]
    C. Bandle -R. P. Sperb -I. Stakgold,Diffusion and reaction with monotone kinetics, Nonlinear Analysis, Trans. Math. Amer., vol. 8, No.4 (1984), pp. 321–333.Google Scholar
  7. [7]
    C. Bandle -I. Stakgold,The formation of the dead core in parabolic reaction-diffusion problems, Transactions of the Amer. Math. Soc., vol. 286, No.1 (1984), pp. 275–293.Google Scholar
  8. [8]
    P. De Mottoni -A. Schiaffino -A. Tesei,Attractivity properties of nonnegative solutions for a class of nonlinear degenerate parabolic problems, Ann. Mat. Pura Appl., (4)136 (1984), pp. 35–48.Google Scholar
  9. [9]
    O. A. Ladyzhenskaja -V. A. Solonnikov -N. N. Ural'tseva,Linear and quasilinear equations of parabolic type, Transl. of Math. Monographs, vol. 23, Amer. Math. Soc., Providence, 1968.Google Scholar
  10. [10]
    G.Polya - G.Szegö,Isoperimetric inequalities in Mathematical Physics, Princeton, 1951.Google Scholar
  11. [11]
    M. H. Protter -H. F. Weinberger,Maximum principles in differential equations, Englewood Cliffs, N.J. Prentice Hall, 1967.Google Scholar
  12. [12]
    P. E. Sacks,The initial and boundary value problem for a class of degenerate parabolic equations, Comm. in Partial Diff. Equat.,8 (7) (1983), pp. 693–733.Google Scholar
  13. [13]
    G. Talenti,Elliptic equations and rearrangements, Ann. Scuola Norm. Sup. Pisa, (4)3 (1976), pp. 697–718.Google Scholar
  14. [14]
    G. Talenti,Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces. Ann. Mat. Pura Appl., (4)120 (1979), pp. 159–184.Google Scholar
  15. [15]
    J. L. Vasquez,Symétrization pour u t=Δϕ(u) et applications, C. R. Acad. Sci. Paris, t.295, serie I (1982), pp. 71–74; t.296, serie I (1983), p. 455.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1987

Authors and Affiliations

  • Maria Transirico
    • 1
  1. 1.Istituto di Matematica, Facoltà di ScienzeUniversità di SalernoSalernoItalia

Personalised recommendations